MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ENDOPATH XCEL BLADELESS TROCAR; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY

ETHICON ENDO-SURGERY, LLC. ENDOPATH XCEL BLADELESS TROCAR; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Catalog Number B12XT
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 01/07/25.D4: batch #unk.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: did the device lock-out (no staples deployed and no cut line started)? or, did the device start to deploy staples and cut but could not be completed (partially fire)? or, did the device fully fire and stop during the automatic knife return? was there any difficulty opening the device? if yes, how was the device removed from the patient? if yes, did the jaws eventually open? could you please specify how the trocar was damaged, was the sleeve damaged? was the housing damaged? was there any insufflation issue? was there any seal damaged? any visible broken part? attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device b12xt with lot number 539c42; and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during a lobectomy procedure, it was observed that in the course of a procedure using the psee60a, an error occurred in the process of firing.When surgeon pulled back the safety lock and fired the trigger, the blade was suddenly stopped in the middle of cartridge.It occurred two more times.As an emergency measure, the surgeon backed off the blade and detached it from the tissue.It was further reported that the trocar had been bent when it was inserted into the body.There were no adverse consequences to the patient nor surgical delay reported.Additional information requested.
 
Additional Manufacturer Narrative
(b)(4).Date sent 8/5/2025.D4 batch #a9dc6u.Investigation summary- the product was returned for evaluation.Visual inspection was conducted on the returned device.Visual analysis of the returned sample determined that the b12xt device was returned outside it's package opened with no apparent damage.The device was visually inspected and no damaged found on the sleeve.The device was fully functional according to the manufacturing requirements.As part of ethicon¿s quality process, all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed as the device was returned without any damaged.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.A manufacturing record evaluation was performed for the finished device batch a9dc6u number, and no non-conformances were identified.

Brand Name
ENDOPATH XCEL BLADELESS TROCAR
Common Device Name
LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 00969
3035526892
MDR Report Key21095289
Report Number3005075853-2025-00161
Device Sequence Number9161553
Product Code GCJ
UDI-Device Identifier10705036001195
UDI-Public(01)10705036001195(10)539C42(17)280630
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K032676
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberB12XT
Device Lot Number539C42
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/22/2024
Supplement Date Received by Manufacturer07/08/2025
Initial Report FDA Received Date01/07/2025
Supplement Report FDA Received Date08/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown